2
$\begingroup$

I am looking for references on the topic of Sobolev spaces based on $L^p$ with $0<p<1$. For instance, a natural question could be: let $u$ be a (compactly supported) distribution on $\mathbb R^n$ such that $\nabla u\in L^p$ for some $p\in (0,1)$. Does that imply some regularity for $u$? Note that in the case $p=1$, we get $u\in L^{n/(n-1)}$.

$\endgroup$
4
  • 1
    $\begingroup$ I assume by $v\in L^p$ for a distribution $v$ you mean that there is some function $f\in L^p$ such that $\int f\varphi\, dx$ converges for all test functions $\varphi$ (in other words, $f\varphi\in L^1$) and equals $(v,\varphi)$. However, this implies that $f\in L^1$ (if $f$ is also compactly supported). $\endgroup$ Nov 9, 2016 at 17:12
  • $\begingroup$ For $p \ge 1$, $\nabla u \in L^p$ implies $u \in L^p_{\mathrm{loc}}$. At a glance I didn't see how the assumption $p \ge 1$ enters into the proof of that Theorem on p2 of Maz'ya's Sobolev Spaces; maybe it does not. $\endgroup$
    – anonymous
    Dec 13, 2016 at 0:48
  • 1
    $\begingroup$ @ChristianRemling I'm not sure I follow. What about the function $\frac 1x$ which is in $L^{1/2}[0,1]$ but not $L^1[0,1]$? $\endgroup$
    – anonymous
    Dec 13, 2016 at 0:59
  • $\begingroup$ @anonymous: As I point out in my comment, $\int (1/x)\varphi$ is not defined for arbitrary test functions, so $1/x$ doesn't define a distribution in this way. However, the OP seems to assume that $\nabla u$ is a distribution (or else how did we define it in the first place?). $\endgroup$ Dec 14, 2016 at 3:31

1 Answer 1

1
$\begingroup$

The paper (and this comment on it)

Peetre, Jaak. A remark on Sobolev spaces. The case $0<p<1$. Collection of articles dedicated to G. G. Lorentz on the occasion of his sixty-fifth birthday, III. J. Approximation Theory 13 (1975), 218--228. MR0374900.

might be a good start. Among the (unfortunately rather few) publications that cite it is e.g.

Haroske, Dorothee D.; Triebel, Hans. Embeddings of function spaces: a criterion in terms of differences. Complex Var. Elliptic Equ. 56 (2011), no. 10-11, 931--944. MR2838229

which studies embeddings of $B^s_{p,q}(\mathbb R^n)$ into $L_r(\mathbb R^n)$ with $0 < p$, $p \le \infty$, $1 < r < \infty$, $s > 0$ and $s - \frac np = - \frac nr$.

$\endgroup$

Your Answer

By clicking “Post Your Answer”, you agree to our terms of service, privacy policy and cookie policy

Not the answer you're looking for? Browse other questions tagged or ask your own question.